MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM VA LOCKING BUTTRESS PIN WITH T8 STARDRIVE RECESS/24MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM VA LOCKING BUTTRESS PIN WITH T8 STARDRIVE RECESS/24MM; SCREW, FIXATION, BONE
Model Number 02.210.094
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of patient infection is not known.Without a lot number the device history records review could not be completed.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision surgery was performed on (b)(6) 2018.The initial surgery was performed on (b)(6) 2018 for an open reduction and internal fixation of the distal radius.The hardware removal was due to two (2) 2.7 mm proximal cortical screws backing out of the bone.During the surgery there was a lot of fluid in the wound indicating a possible infection.Five cultures were taken to see if an infection is present but results are not yet available.The hardware that was removed was one (1) 2.4 mm variable angle locking compression plate (va-lcp) 2 column volar distal radius plate, five (5) 1.8 mm buttress screws, one (1) 2.4 mm cortical locking screw, and two (2) 2.7 mm cortical screws.All parts were intact with no malfunctions.Patient was revised to a dorsal spanning plate and six (6) 2.7 mm locking screws.There were no surgical delays, x-rays are not available, surgery was completed successfully and patient outcome was stable.This report is for one (1) 1.8 mm va locking buttress pin.This is report 9 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Additional product code: hrs.Customer quality conducted an investigation of the returned device.Device condition: the buttress pin was received intact with surface and thread wear consistent with implant and explant.The device was functionally tested with the returned mating plate and found to function as intended.No defects were identified.Based on the provided information no determination regarding the reported infection can be concluded.Thus, as no issue was identified, the complaint condition for this device could not be confirmed and could not be replicated.Lot number review: a dhr review could not be performed as the lot number is unknown.A material check was not performed at cq as there is no indication that material would have contributed to this complaint of infection.Drawing review: the following drawing was reviewed; 1.8mm variable angle locking buttress pins: the device was identified as part number 02.210.094 based on the stardrive recess, partially threaded shaft, and the following dimensions.The overall length of the device measured 24.26mm which is within the specification of 24mm +0.7/-0.The outer head diameter measured 3.32mm which is within the specification of 3.35mm with a head profile tolerance of 0.05mm.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: based on the provided information no determination regarding the reported infection can be concluded.Thus, as no issue was identified, the complaint condition for this device could not be confirmed.A device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.No defects were identified with the returned device and no product design issues or discrepancies were observed that may have contributed to the complaint condition.No malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: date returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.8MM VA LOCKING BUTTRESS PIN WITH T8 STARDRIVE RECESS/24MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7390263
Report Number2939274-2018-51379
Device Sequence Number1314229
Product Code HWC
UDI-Device Identifier10886982052759
UDI-Public(01)10886982052759(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.210.094
Device Catalogue Number02.210.094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight61